MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the destination sheath was kinked at the distal tip.There was no patient injury/medical or surgical intervention required.The patient condition was fine.The estimated blood loss was less than 250cc.The procedure outcome was a success.Additional information was received on 18dec2020.The kink in distal sheath was discovered when it was opened.The procedure being performed was a leg angio.They resolved the issue with a new sheath.The patient was in stable condition.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 update section d9 and section h3 and to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed for mechanical damage since the sample was not returned for evaluation.Based on the information given, the exact root cause of the event cannot be determined.There is no indication that any manufacturing, design or quality system issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the fmea.

Brand Name
DESTINATION GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key11139909
Report Number1118880-2020-00352
Device Sequence Number14377120
Product Code DYB
UDI-Device Identifier00389701006161
UDI-Public00389701006161
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2023
Device Model NumberN/A
Device Catalogue NumberRSR01
Device Lot Number0000010637
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer01/22/2021
Initial Report FDA Received Date01/08/2021
Supplement Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1